Journal Browser Advanced Search Help
Journal Browser Advanced search HELP
Korean J Clin Pharm. 2019 Mar;29(1):56-60. Korean. Case Report. https://doi.org/10.24304/kjcp.2019.29.1.56
Son P , Choi J , Lee S , Park SS , Choi E , Yoo BK , Ji E .
College of Pharmacy, Gachon University, Incheon 21936, Republic of Korea. ehji@gachon.ac.kr byoo@gachon.ac.kr
Center for Drug and Food Safety, Incheon Pharmaceutical Association, Incheon 22218, Republic of Korea.
Abstract

Oseltamivir is an antiviral medication prescribed to prevent and treat influenza A and B. A case from a community pharmacy in Korea was reported for an adverse event associated with oseltamivir administration. A 20-month-old boy had psychiatric symptoms after receiving 2 doses of oseltamivir. Therefore, an evaluation of whether the psychiatric symptoms were caused by oseltamivir was required. To determine whether the adverse event resulted from the administrated medication or other factors, three tools were used: the Naranjo scale, the Korean causality assessment algorithm (Ver.2), and the World Health Organization-Uppsala Monitoring Center (WHO-UMC) criteria. The psychiatric symptoms occurred after oseltamivir administration, and were attenuated after oseltamivir termination. A possible cause of the psychiatric symptoms is high fever, but information on the body temperature of the patient was not sufficient. Therefore, it was unclear whether there were other nonpharmacological causes of adverse drug reaction. For these reasons, in terms of causality, the results evaluated by the three tools represented, “possible”, “probable”, and “probable/likely”, respectively.

Copyright © 2019. Korean Association of Medical Journal Editors.